Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 29, 2004, 8:05 PM CDT for Zapata County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 29, 2004, 10:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 194 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 300107 FFWBRO TXC505-300300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 PM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... ZAPATA COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1000 PM CDT * AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL HAS BEEN RECEIVED IN A LARGE AREAS OF WESTERN ZAPATA COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ZAPATA AND SAN YGNACIO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF CONFRONTED WITH WATERS OF UNKNOWN DEPTH... REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 2720 9914 2670 9903 2654 9928 2714 9963 $$ PHILO/PATRICK
1 follow-up statement
000 WGUS74 KBRO 300218 FFSBRO TXC505-300300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 917 PM CDT THU JUL 29 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN ZAPATA COUNTY UNTIL 10 PM CDT HAS BEEN CANCELED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2677 9899 2654 9925 2668 9945 2724 9949 $$ PHILO/AP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:00 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 29, 7:00 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 PM CDT THU JUL 29 2004 .1ST PD...STRONG TSTMS HAVE KEPT WEST OF ZAPATA COUNTY SO FAR TNGT...AND LATEST RADAR TRENDS OF DEVELOPMENT AND MVMTS SW INTO ADJ OLE MEX SKEWS ONE TO A DRY EVENING OVR THE WRN VLY. FM TWOAT 530 PM ISSUANCE: SHOWERS AND THUNDERSTORMS PERSIST IN ASSOCIATION WITH A BROAD AREA OF LOW PRESSURE CENTERED IN THE SOUTHEASTERN GULF OF MEXICO NEAR THE DRY TORTUGAS (BEYOND KEY WEST). CONDITIONS APPEAR TO BE FAVORABLE FOR GRADUAL DEVELOPMENT...AND A TROPICAL DEPRESSION COULD FORM DURING THE NEXT DAY OR TWO AS THE SYSTEM MOVES SLOWLY WEST-NORTHWESTWARD. AN AIR FORCE RESERVE UNIT RECONNAISSANCE AIRCRAFT IS SCHEDULED TO INVESTIGATE THIS SYSTEM TOMORROW AFTERNOON...IF NECESSARY. ISOLATED PM SHRAS/TSRAS POSSIBLE EACH PD...HIER WEST. NO CHANGES NEEDED TO CURRENT ZFPBRO. && PREVIOUS DISCUSSION FOLLOWS: .DISCUSSION...MODELS CONTINUE TO SUGGEST SYSTEM APPROACHING FROM THE NORTHWEST WILL ENHANCE SHOWER AND THUNDERSTORM ACTIVITY OVER THE NORTHERN AND WESTERN FORECAST ZONES THE NEXT 24-48 HOURS. I HAVE MODESTLY ACCEPTED THIS TREND AND INCREASED POPS A BIT OUT WEST BUT WITH THE UNDERSTANDING THE MOST OF THE CONVECTION SHOULD REMAIN OVER MEXICO. OTHERWISE...SEA BREEZE BOUNDARY INTERACTION WILL PROVIDE THE GREATEST FOCUS FOR ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD. MODEL TRENDS DEFINITELY GOT OUR ATTENTION THIS AFTERNOON WITH RESPECT TO POSSIBLE TROPICAL DEVELOPMENT OVER THE EASTERN GULF. GFS/ETA IN GENERAL AGREEMENT WITH RESPECT TO GRADUALLY DEVELOPING A SYSTEM AND THEN SENDING IT NORTHWEST TOWARD THE LOUISIANA COASTLINE MONDAY MORNING. ECMWF/UKMET DRIFT IT FURTHER WEST WITH A LESS AMPLIFIED PATTERN TOWARD THE CENTRAL GULF. OBVIOUSLY...A LOT OF TIME REMAINS BEFORE WE KNOW WITH CERTAINTY WHAT IS LIKELY TO HAPPEN. IN THE INTERIM...HAVE SUBMITTED A CLIMATOLOGICALLY FRIENDLY FORECAST IN THE EXTENDED PERIOD WITH PRIMARILY SEA BREEZE INDUCED CONVECTION IN THE FORECAST. && .MARINE...AT 6 PM BUOY020 REPORTED SOUTHEAST WINDS AT 13 TO 15 KTS WITH SEAS 4 FEET AT 6 SECS. WINDS HAVE BEGUN TO DECREASE AS LOW PRESSURE IN NORTHERN TEXAS BEGINS TO WEAKEN AND MOVE TO THE NORTHEAST. THIS WILL ALLOW SEAS TO RECEDE TO 2 TO 3 FEET TOMORROW...2 FEET AND LOWER OVER THE WEEKEND. THE NHC IS WATCHING AN AREA OF DISTURBED WEATHER IN THE EASTERN GULF JUST SOUTHWEST OF FLORIDA...AND ANY DEVELOPMENT COULD CHANGE WAVE HEIGHT AND PERIOD DURING THE COMING WEEK. THIS FEATURE WILL BE WATCHED CLOSELY FOR ANY FURTHER INTENSIFICATION. && .AVIATION...CIGS HAVE BEGUN TO CLEAR OVR THE RGV...WITH A SHIELD OF CI FM TSTM BLOW-OFF OVER WRN ZAPATA NOW. WINDS WILL BE ON THE DECREASE TOMORROW...AS LOW PRESSURE THAT DEEPENED IN NORTH TEXAS MOVES OFF TO THE NORTHEAST. SCT SEABREEZE SHOWERS/TSTMS TOMORROW WITH MORE MOISTURE AND THE WEAKER WINDS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 91 80 90 78/ 00 20 00 10 00 BROWNSVILLE 79 97 79 96 77/ 00 20 00 10 00 HARLINGEN 78 98 78 97 76/ 00 20 00 10 00 MCALLEN 77 99 77 98 75/ 05 20 00 10 05 RIO GRANDE CITY 75 100 75 99 73/ 05 20 00 10 05 SOUTH PADRE ISLAND 81 90 81 89 79/ 05 20 00 10 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...58 AVIATION/MARINE...51 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 29, 6:00 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT THU JUL 29 2004 TXZ248>257-301100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THE HOT WEATHER WILL CONTINUE...WITH HEAT INDICES RANGING FROM 105 TO 110 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
In the hours before
Special weather statement, Jul 29, 5:11 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 511 PM CDT THU JUL 29 2004 TXZ248-292315- ZAPATA- 511 PM CDT THU JUL 29 2004 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE FORMING JUST NORTH OF EL CENIZO IN WEBB COUNTY... A AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES TO FORM JUST NORTHWEST OF ZAPATA COUNTY...IN ADJACENT SOUTHERN WEBB COUNTY. THIS AREA IS DRIFTING SLOWLY NORTHEAST...WITH SEVERE THUNDERSTORMS LOCATED ABOUT 15 MILES NORTH OF LAREDO. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP SOUTHWEST INTO ADJACENT MEXICO...INCREASING THE CHANCES OF THUNDERSTORMS MOVING INTO ZAPATA COUNTY LATER TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:55 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 50 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.